MAUDE Adverse Event Report: SYNTHES GMBH TFNA FENESTRATED SCREW 100MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA FENESTRATED SCREW 100MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.038.200S
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2023, that the surgeon was fixing a hip fracture with a tfna nail and a 100 mm tfna fenestrated lag screw.During the procedure we could not get the coupling screw to thread in to the back of the lag screw so they opened another instrument set and they tried a different connecting screw which also did not work.They then opened a second 100 mm lag screw and it worked perfectly so the first one has defective threads.The surgery was successfully completed.Patient status/ outcome: successful.Concomitant device reported: unk - nails: tfna ( part # unknown, lot # unknown, quantity 1).This report is for one (1) tfna fenestrated screw 100mm - sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product code: ktt.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: expiration date added.D9: device returned.H4: manufacture date added.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tfna fenestrated screw 100mm - sterile had the inner threads from the proximal end slightly stripped.While no root cause can be established for the observed condition, it is possible that the mating 03.037.026 - connecting screw for tfna helical blade and screw was inserted off-axis.Proper handling of the device is recommended to avoid damage in-situ.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was unable to be performed as its mating device was not returned.However, the stripped condition of the proximal threads could have contributed to the functional issues reported.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the tfna fenestrated screw 100mm - sterile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): manufacturing location: elmira / packaged, sterilized and released by: monument manufacturing date: 19-apr-2023 expiration date: 31-mar-2033 part number: 04.038.200s, tfna fenestrated screw 100mm -sterile lot number: 5620p34 (sterile) lot quantity: (b)(4).Note: fenestrated screw was manufactured by elmira; lot number 5070p85.Parts were packaged, sterilized and released by monument.Production order traveler met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: additional concomitant device added.Date of concomitant therapy is (b)(6) 2023.

Brand Name
TFNA FENESTRATED SCREW 100MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17730335
Report Number8030965-2023-11440
Device Sequence Number20374466
Product Code HSB
UDI-Device Identifier10886982098771
UDI-Public(01)10886982098771
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.038.200S
Device Lot Number5620P34
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECSCR F/TFNA HELICAL BLADE+SCR; UNK - NAILS: TFNA; UNK - SCREWS: TRAUMA
Patient SexUnknown